MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI TOFFEE HAMMER; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXF UNI TOFFEE HAMMER; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Concomitant medical products: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that: nurse opened the oxford tray for surgery and realised the hammer was broken in 2 pieces.No patient involvement.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: the product has not been returned for evaluation and the lot number is unconfirmed.Therefore, the investigation has been limited to the information provided, a review of the device history records could not be carried out as the lot number is unconfirmed.A review of complaint history identified 16 additional similar complaints about the reported item.This device is used for treatment.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.It cannot be confirmed that the instrument is not within the scope or subject of any field actions or recalls which could be attributed to the reported events as the lot number is unknown.The likely condition of the device when it left zimmer biomet is conforming to the specification.The reported event can be confirmed as relevant photographs have been provided but the product has not been returned for evaluation.The root cause of the reported event cannot be determined with the information provided.Reports were initiated to address the issue that the welding process is not validated in (b)(6) china.The reported item in this complaint, (b)(4), is included in the scope of a capa.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported, that: the nurse opened the oxford tray for surgery and realised the hammer was broken into 2 pieces.No patient involvement.Addi 20 jan 2022.Picture of the item received.No lot number visible.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10.Visual examination of the returned product identified that the handle has separated from the shaft.The weld appears to show little penetration into the handle.The toffee hammer has been used extensively identified by peening and heavy indentations on the impact face of the hammer head.The hammer has potentially been in the field for approximately 7 years and 6 months.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF UNI TOFFEE HAMMER
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12907946
Report Number3002806535-2021-00516
Device Sequence Number4815731
Product Code HWT
UDI-Device Identifier00880304525658
UDI-Public00880304525658
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422760
Device Lot NumberZB15031
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer03/03/2022
10/10/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/03/2022
10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown